Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 200, NWS Pittsburgh, PA

August 19, 20114 counties in Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 19, 2011, 2:58 PM EDT for 4 counties in Pennsylvania. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2011, 2:58 PM EDT (18:58 UTC)
Expired
Aug 19, 2011, 3:51 PM EDT
In force
53 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Butler County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA

The radar

The Pittsburgh radar (KPBZ), 63 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 3:03 PM EDTHAIL 0.25New Wilmington, PAEVENT OCCURRED BETWEEN 248 PM 08/19/2011 AND 303 PM 08/19/2011
Aug 19, 3:10 PM EDTHAIL 13 Sw Mercer, PA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 840 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
840 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1229 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

237 
WUUS51 KPBZ 191858
SVRPBZ
PAC019-073-085-121-192000-
/O.NEW.KPBZ.SV.W.0200.110819T1858Z-110819T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
258 PM EDT FRI AUG 19 2011

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BUTLER COUNTY IN WEST CENTRAL PENNSYLVANIA...
  NORTHEASTERN LAWRENCE COUNTY IN WESTERN PENNSYLVANIA...
  SOUTHEASTERN MERCER COUNTY IN NORTHWEST PENNSYLVANIA...
  EXTREME SOUTHWESTERN VENANGO COUNTY IN NORTHWEST PENNSYLVANIA...

* UNTIL 400 PM EDT

* AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR NEW WILMINGTON...MOVING SOUTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   NEW
  WILMINGTON...     MERCER...             SLIPPERY ROCK...
  MORAINE STATE PARK... MCCONNELLS MILL...    HOOKER...
  HARLANSBURG...        GROVE CITY...         EAU CLAIRE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

&&

LAT...LON 4116 7974 4087 7988 4094 8018 4110 8044
      4129 8034
TIME...MOT...LOC 1858Z 295DEG 7KT 4116 8028

$$
3 follow-up statements
125 
WWUS51 KPBZ 191926
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
326 PM EDT FRI AUG 19 2011

PAC019-121-191936-
/O.CAN.KPBZ.SV.W.0200.000000T0000Z-110819T2000Z/
BUTLER PA-VENANGO PA-
326 PM EDT FRI AUG 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR VENANGO AND BUTLER COUNTIES IS
CANCELLED...

LAT...LON 4115 8020 4102 8016 4096 8020 4110 8044
      4119 8038
TIME...MOT...LOC 1926Z 295DEG 7KT 4114 8021

$$

PAC073-085-192000-
/O.CON.KPBZ.SV.W.0200.000000T0000Z-110819T2000Z/
LAWRENCE PA-MERCER PA-
326 PM EDT FRI AUG 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR MERCER AND LAWRENCE COUNTIES...

AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 6 MILES EAST OF NEW WILMINGTON...MOVING
SOUTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
    NEW WILMINGTON...     HARLANSBURG...

LAT...LON 4115 8020 4102 8016 4096 8020 4110 8044
      4119 8038
TIME...MOT...LOC 1926Z 295DEG 7KT 4114 8021

$$
043 
WWUS51 KPBZ 191932
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
332 PM EDT FRI AUG 19 2011

PAC085-191942-
/O.CAN.KPBZ.SV.W.0200.000000T0000Z-110819T2000Z/
MERCER PA-
332 PM EDT FRI AUG 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR MERCER COUNTY IS CANCELLED...

THE STORM HAS MOVED OUT OF THE COUNTY.  

LAT...LON 4102 8031 4110 8044 4112 8041 4111 8026
      4108 8026 4105 8026 4103 8030
TIME...MOT...LOC 1932Z 295DEG 7KT 4113 8020

$$

PAC073-192000-
/O.CON.KPBZ.SV.W.0200.000000T0000Z-110819T2000Z/
LAWRENCE PA-
332 PM EDT FRI AUG 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR LAWRENCE COUNTY...

AT 330 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED OVER MERCER
COUNTY...MOVING SOUTHEAST AT 10 MPH.

HAIL TO THE SIZE OF NICKELS HAS BEEN REPORTED WITH THIS STORM.  

LAT...LON 4102 8031 4110 8044 4112 8041 4111 8026
      4108 8026 4105 8026 4103 8030
TIME...MOT...LOC 1932Z 295DEG 7KT 4113 8020

$$


98
652 
WWUS51 KPBZ 191951
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
351 PM EDT FRI AUG 19 2011

PAC073-192002-
/O.CAN.KPBZ.SV.W.0200.000000T0000Z-110819T2000Z/
LAWRENCE PA-
351 PM EDT FRI AUG 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE COUNTY IS
CANCELLED...

THE STORM HAS WEAKEN BELOW SEVERE LIMITS.  

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL 
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4102 8031 4110 8044 4112 8041 4111 8026
      4108 8026 4105 8026 4103 8030
TIME...MOT...LOC 1952Z 295DEG 7KT 4111 8015

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:54 PM EDT, 4 minutes earlier.

Area forecast discussion, Aug 19, 2:54 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
254 PM EDT FRI AUG 19 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. SCATTERED
SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THIS EVENING.
HIGH PRESSURE WILL PROVIDE DRY WEATHER FOR SATURDAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
SHORTWAVE TROUGH AND ASSOCIATED SURFACE BOUNDARY WILL MOVE EAST ACROSS
THE DISTRICT THROUGH TONIGHT PROVIDING FOCUS FOR SCATTERED
SHOWERS AND THUNDERSTORMS INTO THE EVENING. HAIL AND REPEATED HEAVY
RAINFALL WILL BE THE MAIN THREAT FROM THE STORMS THROUGH EARLY
EVENING UNTIL THE TROUGH MOVES BY AND SURFACE HEATING SUBSIDES.

WEAK RIDGING LATE TONIGHT AND SATURDAY WILL PROVIDE DRY WEATHER.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
WE ARE BETWEEN TWO WEATHER SYSTEMS SATURDAY NIGHT...SO A DRY
FORECAST IS STILL ON TRACK.  CONFIDENCE HAS INCREASED WITH RESPECT
TO FROPA SUNDAY.  SREF/GFS/ECWMF/NAM ALL HAVE QPF OVER THE AREA
ASSOCIATED WITH THE BAROCLINIC ZONE.  COLD FRONT WILL REACH EAST
CENTRAL OHIO BY MID MORNING SUNDAY THEN EXIT THE MOUNTAINS BY LATE
AFTERNOON.  UPPED POPS TO LKLY AREAWIDE SUN TO REFLECT GREATER
CERTAINTY OF MEASURABLE RAINFALL.  THERMODYNAMIC PARAMETERS ARE
NOT THAT IMPRESSIVE WITH SBCAPES UNDER 0.5 KJKG-1...THUS NOT KEEN ON
ANYTHING SEVERE AT THIS POINT.  THIS CONCURS WITH THE LATEST DAY2
CONVECTIVE OUTLOOK...WHICH HAS CWA UNDER A GENERAL THUNDERSTORM
THREAT.

THE FRONT EXITS QUICKLY SUNDAY NIGHT ALLOWING A SURFACE ANTICYCLONE
TO BUILD IN FROM CENTRAL INDIANA.  H8 TEMPS FALL NEARLY 6C BEHIND
THE FRONT...SO EXPECT COOLER WEATHER AS WE COMMENCE A NEW WORK
WEEK.  THE COMBINATION OF NW WINDS AND COLD AIR ADVECTION OFF THE
GREAT LAKES MONDAY WILL GENERATE MCLDY CONDITIONS IN THE
MOUNTAINS...WHILE ELSEWHERE LOOK FOR PSNNY WEATHER.

PREFER MET MOS FOR TEMPS.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...

HIGHLIGHTS:
- GRADUAL RETURN TO SLIGHTLY ABOVE NORMAL TEMPERATURES
- QUICK MOVING WEATHER SYSTEMS
- UNCERTAINTY IN THE TROPICS /NO IMPACTS HERE/

LONG RANGE FORECAST FOLLOWED THE ECMWF WHICH ILLUSTRATES A TROF OVER
THE GREAT LAKES MOST OF THE PERIOD.  THIS WILL YIELD QUICK MOVING
WEATHER SYSTEMS BRINGING LIGHT TO MODERATE PRECIPITATION...WHILE
KEEPING THE HEAT AT BAY.  TIMING OF ENERGY AROUND A MID LEVEL
CYCLONE THIS FAR OUT IS CHALLENGING...SO CONTINUED WITH THE CHANCE
POPS IN THE EXTENDED.  HIGHEST PROBABILITY OF RAINFALL AT THIS POINT
APPEARS TO BE WEDNESDAY.

AS WE LOOK AHEAD INTO NEXT WEEK /DAY 8-10/...ECMWF AND GFS ARE
HINTING AT A TROPICAL SYSTEM IMPACTING THE US COASTLINE.  PLEASE
REFERENCE STATEMENTS FROM THE NATIONAL HURRICANE CENTER FOR THE
LATEST TRACK AND INTENSITY FORECAST.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
SCATTERED THUNDERSTORMS WITH HAIL AND HEAVY RAIN WILL CONTINUE
THROUGH EARLY EVENING AS A SHORT WAVE TROUGH AND WEAK FRONTAL BOUNDARY
CROSSES THE REGION. MVFR AND BRIEF IFR CONDITIONS ARE POSSIBLE IN
STRONGER STORMS.

HAVE HIGH CONFIDENCE THAT AREAS OF FOG WILL FORM AGAIN LATE
TONIGHT AS BUFKIT SHOWS HEALTHY SURFACE INVERSION SETTING UP.
LIGHT WINDS AND LOW LEVEL MOISTURE FROM EVAPORATION OF RECENT
RAIN WILL AID FOG DEVELOPMENT.

FOG SHOULD BURN OFF QUICKLY BY 14Z SATURDAY WITH MAINLY VFR
CONDITIONS FOR THE REST OF THE TAF PERIOD.

OUTLOOK /SATURDAY NIGHT THROUGH WEDNESDAY/...
THUNDERSTORMS WITH RESTRICTIONS MAY BE POSSIBLE SATURDAY NIGHT
INTO MONDAY WITH THE SLOW EASTWARD PASSAGE OF A COLD FRONT. VFR
WEATHER SHOULD RETURN TUESDAY AND WEDNESDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Aug 19, 1:55 PM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
155 PM EDT FRI AUG 19 2011

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-201800-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
155 PM EDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE TO FORM AND MOVE EAST ACROSS
THE REGION THROUGH EARLY TONIGHT. SOME STORMS CAN CONTAIN LARGE
HAIL AND BRIEF VERY HEAVY RAINFALL. PONDING OF WATER CAN OCCUR ON
ROADS AND IN LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Aug 19, 2:21 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
221 PM EDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             NEW PHILADELPHIA        40.49N  81.44W
08/19/2011  E0.75 INCH       TUSCARAWAS         OH   PUBLIC

&&

EVENT NUMBER PBZ1101061
Special weather statement, Aug 19, 2:26 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
226 PM EDT FRI AUG 19 2011

OHZ040-041-050-WVZ001-191900-
CARROLL OH-COLUMBIANA OH-HANCOCK WV-JEFFERSON OH-
226 PM EDT FRI AUG 19 2011

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN CARROLL...NORTHERN
JEFFERSON...SOUTHWESTERN COLUMBIANA AND WESTERN HANCOCK COUNTIES...

AT 221 PM EDT...STRONG THUNDERSTORMS WERE LOCATED 3 MILES SOUTHWEST
OF AUGUSTA...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.  EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  MALVERN...            EAST ROCHESTER...     AUGUSTA...
  CARROLLTON...         NEW CUMBERLAND...     WELLSVILLE...
  TORONTO...            SALINEVILLE...        RICHMOND...
  MILLPORT...           MECHANICSTOWN...      HAMMONDSVILLE...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4064 8124 4074 8114 4074 8109 4078 8109
      4078 8108 4065 8065 4045 8057 4041 8082
Special weather statement, Aug 19, 2:31 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
231 PM EDT FRI AUG 19 2011

OHZ040-049-050-059-PAZ029-WVZ002-003-191900-
BELMONT OH-BROOKE WV-CARROLL OH-HARRISON OH-JEFFERSON OH-OHIO WV-
WASHINGTON PA-
231 PM EDT FRI AUG 19 2011

...STRONG THUNDERSTORMS WILL AFFECT BROOKE...EXTREME SOUTHEASTERN
CARROLL...NORTHEASTERN BELMONT...NORTHEASTERN HARRISON...SOUTHERN
JEFFERSON...WEST CENTRAL WASHINGTON AND WESTERN OHIO COUNTIES...

AT 226 PM EDT...STRONG THUNDERSTORMS WERE LOCATED NEAR
HOPEDALE...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.  EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  JEWETT...             CADIZ...              HOPEDALE...
  UNIONPORT...          WINDSOR HEIGHTS...    WEST LIBERTY...
  WELLSBURG...          WARWOOD...            FRANKLIN...
  FOLLANSBEE...         CLEARVIEW...          BETHANY...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4030 8046 4005 8067 4031 8106 4046 8093
Special weather statement, Aug 19, 2:42 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
242 PM EDT FRI AUG 19 2011

OHZ039-049-058-059-191915-
BELMONT OH-GUERNSEY OH-HARRISON OH-TUSCARAWAS OH-
242 PM EDT FRI AUG 19 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GUERNSEY...
NORTHWESTERN BELMONT...SOUTHEASTERN TUSCARAWAS AND SOUTHWESTERN
HARRISON COUNTIES...

AT 238 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF GNADENHUTTEN...MOVING SOUTHEAST AT 15 MPH.

THIS STORM WILL PRODUCE HAIL UP TO DIME SIZE. VERY HEAVY RAIN WILL
FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.  EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  UHRICHSVILLE...       GNADENHUTTEN...       GILMORE...
  DENNISON...           TIPPECANOE...         TAPPAN...
  PIEDMONT...           NEW ATHENS...         FREEPORT...
  FLUSHING...           CLENDENING...         CADIZ...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4032 8105 4026 8096 4013 8098 4007 8106
      4026 8156 4044 8145
Special weather statement, Aug 19, 2:44 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
244 PM EDT FRI AUG 19 2011

PAZ007-008-013-014-191915-
BUTLER PA-LAWRENCE PA-MERCER PA-VENANGO PA-
244 PM EDT FRI AUG 19 2011

...A STRONG THUNDERSTORM WILL AFFECT EXTREME SOUTHWESTERN VENANGO...
NORTHEASTERN LAWRENCE...NORTHERN BUTLER AND SOUTHEASTERN MERCER
COUNTIES...

AT 243 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF NEW
WILMINGTON...MOVING EAST AT 15 MPH.

WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.  EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  MERCER...             HARLANSBURG...        GROVE CITY...
  SLIPPERY ROCK...      HOOKER...             EAU CLAIRE...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4124 8012 4114 7975 4088 7987 4104 8037
      4124 8028
Special weather statement, Aug 19, 2:54 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
254 PM EDT FRI AUG 19 2011

OHZ041-PAZ013-014-020-021-191930-
ALLEGHENY PA-BEAVER PA-BUTLER PA-COLUMBIANA OH-LAWRENCE PA-
254 PM EDT FRI AUG 19 2011

...A STRONG THUNDERSTORM WILL AFFECT BEAVER...EXTREME SOUTHEASTERN
COLUMBIANA...NORTHWESTERN ALLEGHENY...SOUTHEASTERN LAWRENCE AND
SOUTHWESTERN BUTLER COUNTIES...

AT 252 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
DARLINGTON...MOVING EAST AT 15 MPH.

WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  DARLINGTON...         BLACKHAWK...          SHIPPINGPORT...
  ELLWOOD CITY...       BEAVER FALLS...       BEAVER...
  FOMBELL...            ZELIENOPLE...         WEXFORD...
  SOUTH SIDE PITTSBURGH...                    SEWICKLEY...
  PITTSBURGH...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4096 8012 4088 7985 4038 7999 4066 8054
      4093 8042

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 10:35 PM EDTSpecial Weather StatementPBZVenango40 min
Aug 19, 7:37 AM EDTSpecial Weather StatementPBZLawrence38 min
Aug 19, 7:54 AM EDTSevere Thunderstorm WarningPBZBeaver, Butler, Lawrence38 min
Aug 19, 8:10 AM EDTSpecial Weather StatementPBZForest, Venango50 min
Aug 19, 8:44 AM EDTSpecial Weather StatementPBZClarion46 min
Aug 19, 8:50 AM EDTSpecial Weather StatementPBZBeaver40 min
Aug 19, 9:22 AM EDTSevere Thunderstorm WarningPBZClarion, Jefferson53 min
Aug 19, 9:30 AM EDTSpecial Weather StatementPBZAllegheny60 min
Aug 19, 10:07 AM EDTSpecial Weather StatementPBZIndiana53 min
Aug 19, 10:16 AM EDTSpecial Weather StatementPBZFayette59 min
Aug 19, 10:33 AM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Washington, Westmoreland57 min
Aug 19, 1:00 PM EDTSpecial Weather StatementPBZMercer45 min
Aug 19, 1:10 PM EDTSpecial Weather StatementPBZBeaver35 min
Aug 19, 1:27 PM EDTSevere Thunderstorm WarningPBZButler, Lawrence, Mercer, Venango63 min
Aug 19, 1:47 PM EDTSpecial Weather StatementPBZBeaver28 min
Aug 19, 1:50 PM EDTSpecial Weather StatementPBZLawrence55 min
Aug 19, 2:38 PM EDTFlash Flood WarningPBZLawrence60 min
Aug 19, 2:44 PM EDTSpecial Weather StatementPBZButler31 min
Aug 19, 2:54 PM EDTSpecial Weather StatementPBZAllegheny, Beaver36 min
Aug 19, 3:05 PM EDTSpecial Weather StatementPBZForest55 min
Aug 19, 3:19 PM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Washington56 min
Aug 19, 3:24 PM EDTAreal Flood WarningPBZLawrence, Mercer3 hr
Aug 19, 3:24 PM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Butler66 min
Aug 19, 3:54 PM EDTSpecial Weather StatementPBZLawrence36 min
Aug 19, 3:56 PM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Westmoreland64 min
Aug 19, 4:00 PM EDTSpecial Weather StatementPBZBeaver30 min
Aug 19, 4:03 PM EDTAreal Flood WarningPBZBeaver3 hr
Aug 19, 4:03 PM EDTSpecial Weather StatementPBZAllegheny27 min
Aug 19, 4:19 PM EDTSevere Thunderstorm WarningPBZAllegheny, Washington36 min
Aug 19, 4:24 PM EDTFlash Flood WarningPBZAllegheny3 hr
Aug 19, 4:27 PM EDTSevere Thunderstorm WarningPBZBeaver, Lawrence63 min
Aug 19, 4:31 PM EDTSpecial Weather StatementPBZLawrence29 min
Aug 19, 4:48 PM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Washington, Westmoreland57 min
Aug 19, 4:52 PM EDTFlash Flood WatchPBZAllegheny, Beaver, Fayette, Lawrence, Washington, Westmoreland3 hr
Aug 19, 4:53 PM EDTSpecial Weather StatementPBZArmstrong37 min
Aug 19, 4:58 PM EDTAreal Flood WarningPBZBeaver, Lawrence3 hr
Aug 19, 5:00 PM EDTSpecial Weather StatementPBZArmstrong60 min
Aug 19, 5:04 PM EDTSpecial Weather StatementPBZWestmoreland26 min
Aug 19, 5:27 PM EDTSpecial Weather StatementPBZFayette33 min
Aug 19, 5:33 PM EDTFlash Flood WarningPBZBeaver, Lawrence3 hr
Aug 19, 5:55 PM EDTSpecial Weather StatementPBZVenango35 min
Aug 19, 6:49 PM EDTSpecial Weather StatementPBZForest56 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.